The Stability of Magnetic VorticesRID="*"ID="*"Research on this paper was supported by NSERC under grant N7901
Purchase on Springer.com
$39.95 / €34.95 / £29.95*
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.
We study the linearized stability of n-vortex (n∈ℤ) solutions of the magnetic Ginzburg–Landau (or Abelian Higgs) equations. We prove that the fundamental vortices (n = ± 1) are stable for all values of the coupling constant, λ, and we prove that the higher-degree vortices (|n|≥ 2) are stable for λ < 1, and unstable for λ > 1. This resolves a long-standing conjecture (see, eg, [JT]).
- The Stability of Magnetic VorticesRID="*"ID="*"Research on this paper was supported by NSERC under grant N7901
Communications in Mathematical Physics
Volume 212, Issue 2 , pp 257-275
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Industry Sectors
- Author Affiliations
- A1. Dept. of Mathematics, University of Toronto, 100 St. George St., Toronto, ON, Canada, M5S 3G3, CA